Alert archive / Alaska / Blizzard Warnings in 2009
Blizzard Warning 47, NWS Anchorage, AK
NWS Anchorage, AK issued this blizzard warning at Nov 23, 2009, 12:49 AM AKST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2009, 12:49 AM AKST (09:49 UTC)
- Expired
- Nov 23, 2009, 10:00 AM AKST
- In force
- 9 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 230949 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1249 AM AKST MON NOV 23 2009 AKZ155-231900- /X.NEW.PAFC.BZ.W.0047.091123T0949Z-091123T1900Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1249 AM AKST MON NOV 23 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 10 AM AKST THIS MORNING FOR ALONG THE COAST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 10 AM AKST THIS MORNING. BANDS OF SNOW CONTINUE TO MOVE ACROSS THE KUSKOKWIM DELTA THIS MORNING ALONG THE NORTHERN PERIPHERY OF AN AREA OF LOW PRESSURE ROTATING INTO BRISTOL BAY. STRONG NORTH WINDS OF 30 TO 40 MPH ALONG THE IMMEDIATE KUSKOKWIM DELTA COAST PARTICULARLY FROM KIPNUK TO MEKORYUK WILL LOWER VISIBILITY TO ONE QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. THE LOW NEAR BRISTOL BAY WILL WEAKEN LATER THIS MORNING...WITH SUBSIDING WINDS AND IMPROVING VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED. && $$
1 follow-up statement
000 WWAK42 PAFC 231907 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1007 AM AKST MON NOV 23 2009 ...BLIZZARD WARNING HAS EXPIRED... AKZ155-232015- /X.EXP.PAFC.BZ.W.0047.000000T0000Z-091123T1900Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1007 AM AKST MON NOV 23 2009 ...BLIZZARD WARNING HAS EXPIRED... THE BLIZZARD WARNING IS NO LONGER IN EFFECT. GUSTY NORTH WINDS ALONG THE COAST WILL CONTINUE WITH AREAS OF BLOWING SNOW REDUCING VISIBILITY TO LESS THAN ONE MILE. WINDS WILL CONTINUE TO DIMINISH DURING THE TODAY. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Nov 22, 3:00 PM AKST, 9 hours 49 minutes earlier.
Area forecast discussion, Nov 22, 3:00 PM AKST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 300 PM AKST SUN NOV 22 2009 MILDER WITH PERIODS OF HEAVY WIND AND PRECIPITATION ABOUT SUMS IT UP FOR THE NEXT 4 OR 5 DAYS. FORECAST MODELS JUMPING AROUND FROM ONE RUN/DAY TO THE NEXT SO I WONT BOTHER EVEN MENTIONING MUCH PAST THE MIDDLE OF THE WEEK. BLIZZARD WARNING OVER FOR THE SOUTHWEST COAST AS SLOWLY WEAKENING LOW CENTER NOW JUST NORTH OF COLD BAY MOVES NORTHEAST TO THE GREATER KING SALMON VICINITY MONDAY MORNING. NICE OVER RUNNING HAS BROUGHT FAIR SNOW AMOUNTS...4 TO 8 INCHES WESTERN COOK INLET SUSITNA VALLEY AREAS WITH ALL THE SNOW FALLING WEST OF THE PARKS HIGHWAY. MODEL FORECAST FOR KENAI PENINSULA AND WESTERN PRINCE WILLIAM SOUND PREDICT 2 TO 4 FT OF SNOW EAST OF THE SEWARD HIGHWAY ABOVE THE 2000 FT LEVEL. CHINOOK PATTERN ALONG CHUGACH MOUNTAINS WILL LIMIT PRECIPITATION FROM ANCHOR POINT NORTH TO PALMER. UPCOMING WEEK LOOKS STORMY WITH SEVERAL STRONG CHINOOK WINDS EVENTS LOOMING. SEVERAL POLAR TYPE LOWS TO FORM AND DROP SOUTH TOWARD THE ALEUTIANS/PRIBILOFS AS ARCTIC AIR STAYS LOCKED IN THE BERING. NEXT BIG STORM FROM THE NORTHWEST PACIFIC WILL BRING ANOTHER ROUND OF STRONG WINDS AND SNOW OUT WEST LATE MONDAY THROUGH WEDNESDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...HIGH WIND WATCH ZONE 101 AND 125 MARINE...STORM AREA 120 GALE AREAS 125 129 130 132 138 140 141 150 155 165 170 171 179 180 AND 185. FIRE WEATHER...0 PERCY NOV 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 4:00 PM AKST | Gale Warning | AFC | 4 days | |
| Nov 22, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Nov 22, 4:00 PM AKST | Small Craft Advisory | AFC | 13 hr | |
| Nov 22, 4:00 PM AKST | Small Craft Advisory | AFC | 3 days | |
| Nov 22, 4:17 PM AKST | High Wind Warning | AFC | 13 hr | |
| Nov 22, 11:29 PM AKST | Blizzard Watch | AFC | 6 hr | |
| Nov 22, 11:40 PM AKST | Storm Warning | AFC | 16 hr | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 4 days | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 23, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Nov 23, 4:00 AM AKST | Small Craft Advisory | AFC | 5 days | |
| Nov 23, 4:00 AM AKST | Storm Warning | AFC | 12 hr | |
| Nov 23, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 23, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 12 hr | |
| Nov 23, 5:10 AM AKST | High Wind Warning | AFC | 18 hr | |
| Nov 23, 5:15 AM AKST | Blizzard Warning | AFC | 24 hr | |
| Nov 23, 5:25 AM AKST | Gale Warning | AFC | 23 hr |
Nearby
Blizzard Warnings in Alaska, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.